Alert archive / Alabama / Dense Fog Advisories in 2021

Dense Fog Advisory 33, NWS Mobile, AL

December 4, 202112 counties in Alabama; 5 counties in Mississippi; Escambia County, Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this dense fog advisory at Dec 4, 2021, 3:15 PM CST for 12 counties in Alabama; 5 counties in Mississippi; Escambia County, Okaloosa County, Santa Rosa County, Florida. It took effect at Dec 5, 2021, 12:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 4, 2021, 3:15 PM CST (21:15 UTC)
In effect from
Dec 5, 2021, 12:00 AM CST
Expired
Dec 5, 2021, 10:00 AM CST
In force
10 hr
Issued by
NWS Mobile, AL

Counties Baldwin County, AL, Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 83 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.3 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-12-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 206 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-12-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
206 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
637 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

428 
WWUS74 KMOB 042115
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
315 PM CST Sat Dec 4 2021

ALZ051>053-055-056-059-060-261>266-FLZ201>206-MSZ067-075-076-078-
079-050500-
/O.NEW.KMOB.FG.Y.0033.211205T0600Z-211205T1500Z/
Choctaw-Washington-Clarke-Monroe-Conecuh-Escambia-Covington-
Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central-
Mobile Coastal-Baldwin Coastal-Escambia Inland-Escambia Coastal-
Santa Rosa Inland-Santa Rosa Coastal-Okaloosa Inland-
Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Grove Hill, Jackson, Thomasville, Homewood, Monroeville, 
Evergreen, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle,
Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, 
Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, 
Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, 
Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, 
Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, 
Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, 
Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, 
Wright, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, 
McLain, Wiggins, and Lucedale
315 PM CST Sat Dec 4 2021

...DENSE FOG ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
SUNDAY...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Portions of south central and southwest Alabama, 
  northwest Florida and southeast Mississippi.

* WHEN...From midnight tonight to 9 AM CST Sunday.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
4 follow-up statements
857 
WWUS74 KMOB 050341
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
941 PM CST Sat Dec 4 2021

ALZ054-057-058-051500-
/O.EXA.KMOB.FG.Y.0033.211205T0600Z-211205T1500Z/
Wilcox-Butler-Crenshaw-
Including the cities of Camden, Pine Hill, Greenville, Brantley, 
and Luverne
941 PM CST Sat Dec 4 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST SUNDAY...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Wilcox, Butler and Crenshaw Counties.

* WHEN...Until 9 AM CST Sunday.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

ALZ051>053-055-056-059-060-261>266-FLZ201>206-MSZ067-075-076-078-
079-051500-
/O.CON.KMOB.FG.Y.0033.211205T0600Z-211205T1500Z/
Choctaw-Washington-Clarke-Monroe-Conecuh-Escambia-Covington-
Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central-
Mobile Coastal-Baldwin Coastal-Escambia Inland-Escambia Coastal-
Santa Rosa Inland-Santa Rosa Coastal-Okaloosa Inland-
Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Grove Hill, Jackson, Thomasville, Homewood, Monroeville, 
Evergreen, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle,
Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, 
Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, 
Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, 
Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, 
Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, 
Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, 
Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, 
Wright, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, 
McLain, Wiggins, and Lucedale
941 PM CST Sat Dec 4 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Portions of south central and southwest Alabama, 
  northwest Florida and southeast Mississippi.

* WHEN...Until 9 AM CST Sunday.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
023 
WWUS74 KMOB 051022
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
422 AM CST Sun Dec 5 2021

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-051500-
/O.CON.KMOB.FG.Y.0033.000000T0000Z-211205T1500Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, 
Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, 
Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, 
Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, 
Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, 
Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, 
Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, 
Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, 
Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, 
Niceville, Seminole, Valparaiso, Wright, Waynesboro, Beaumont, 
New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale
422 AM CST Sun Dec 5 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Portions of south central and southwest Alabama, 
  northwest Florida and southeast Mississippi.

* WHEN...Until 9 AM CST Sunday.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
167 
WWUS74 KMOB 051454
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
854 AM CST Sun Dec 5 2021

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-051600-
/O.EXT.KMOB.FG.Y.0033.000000T0000Z-211205T1600Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, 
Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, 
Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, 
Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, 
Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, 
Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, 
Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, 
Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, 
Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, 
Niceville, Seminole, Valparaiso, Wright, Waynesboro, Beaumont, 
New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale
854 AM CST Sun Dec 5 2021

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Portions of south central and southwest Alabama, 
  northwest Florida and southeast Mississippi.

* WHEN...Until 10 AM CST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
696 
WWUS74 KMOB 051609
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
1009 AM CST Sun Dec 5 2021

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-051715-
/O.EXP.KMOB.FG.Y.0033.000000T0000Z-211205T1600Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, 
Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, 
Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, 
Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, 
Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, 
Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, 
Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, 
Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, 
Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, 
Niceville, Seminole, Valparaiso, Wright, Waynesboro, Beaumont, 
New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale
1009 AM CST Sun Dec 5 2021

...DENSE FOG ADVISORY HAS EXPIRED...

Visible satellite imagery is showing that the areas of fog continue 
to quickly dissipate this morning. Nearly all the surface 
observations are reporting that visibilities have now improved 
above one-quarter of a mile. Therefore, the Dense Fog Advisory was
allow to expire at 10 AM CST.

$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this dense fog advisory went out at Dec 4, 12:09 PM CST, 3 hours 6 minutes earlier.

Area forecast discussion, Dec 4, 12:09 PM CST, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1209 PM CST Sat Dec 4 2021

.NEAR TERM /Now Through Sunday/...An upper shortwave over the
lower MIssissippi River region will progress eastward across
Mississippi and Alabama through tonight. There may be just enough
moisture and weak ascent on the southern periphery of the passing
system to aid in the development of a few showers across far
northern portions of our CWA this afternoon and tonight.
Therefore, maintained mention of a slight chance of rain showers
generally along and to the northwest of a Waynesboro MS to Butler
AL line this afternoon and across northern portions of Choctaw,
Clarke, and Wilcox counties tonight. We have maintained a dry
forecast across the region during the day Sunday as a generally
zonal flow pattern aloft returns, although a few spotty afternoon
light showers may develop. Surface dewpoints continue to trend
slightly higher today and tonight and the pattern will remain
conducive for fog development again tonight into Sunday morning.
Another Dense Fog Advisory will likely be needed for much of the
area by tonight.

Highs today and Sunday will continue to range in the lower to mid
70s across the region, while lows tonight trend slightly warmer in
the lower to mid 50s over interior portions of the area and in the
upper 50s to lower 60s along the immediate coast and beaches. /22

&&

.AVIATION...
18Z issuance...Outside of occasional MVFR ceilings along the north
central Gulf Coast today, VFR conditions will prevail through mid
evening. Widespread fog will develop again tonight, and restrict
visibilities to VLIFR to LIFR thresholds across much of the area
through early Sunday morning. Ceilings will rise to IFR to MVFR
thresholds by mid morning with a return to VFR by late morning.
/22

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 4, 3:16 PM CSTMarine Dense Fog AdvisoryMOB18 hr

Nearby

Dense Fog Advisories in Alabama, 2021Dense Fog Advisories in Mississippi, 2021Dense Fog Advisories in Florida, 2021Every dense fog advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.